Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

Hypersensitive Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

change due to neuropathy

i am currently taking combivir and viramune. but a recent visit to a neurologist has determined that i have neuropathy and the neurologist beleives it is from the 3tc in the combivir. he says he is going to send a report to that effect to my doctor....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
What you might substitute for the 3TC depends upon what you have been on in the past. One choice would be abacavir (Ziagen) which rarely causes neuropathy. The major problem with that drug is the hypersensitivity reaction (3-5% get it) usually... Read more »

what do you do to eliminate neuropathy?

Dr. Bob,I am suffering from terrible neuropathy and it is really disrupting my quality of life. It makes me more than just simply fatigued. It makes me tired to try to keep fighting and that's not acceptable, wouldn't you say?Dr. Bob, I...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello James,Sorry to hear you are having such difficulties! I wish I had an easy answer for you, but I don't. Neuropathy is nerve damage that can cause numbness, burning, tingling, and pain in the hands and feet. In those of us that are... Read more »

abacavir hypersensitivity

I began my hiv treatment of abacavir, 3tc and efv and by the end of 6 weeks of treatment developed a rash, gastrointestinal problems and severe achiness, my doctor determined I was hypersensitive to the abacavir and discontinued all treatment until...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Hypersensitivity reaction to abacavir generally develops over the first 1-4 weeks of use-unusual to develop after 6 weeks. Generally only occur in persons positive for HLA B5701 gene haplotype (as that checked for). I am not aware of prednisone... Read more »

Nevirapine Hypersensitivity Reaction

After a few months break from 6 years of NVP therapy along with AZT/3TC, I reintroduced the agents and experienced a severe hypersensitivity reaction. My questions are...1. Even though this was 10 months ago I still feel as though my nerve endings...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
From the information you provided it seems unlikely that you experience an hypersensitivity reaction to either AZT or 3TC so the nevirapine would be the most likely inciting drug. It seems reasonable to me to consider use of ZT + 3TC and Kaletra... Read more »
Connect With Others

Neuropathy Question.

Posted by Anonymous, 1 Reply
Hi all. Scott here. Am very new to this forum. I posted this in the recently infected forum but I think this is where it should be. I'm very recently diagnosed. Exposed just over 3 months ago. 3 weeks after infection (amongst all the other... Read more »

Neuropathy??? maybe. Your thoughts?

Posted by Anonymous, 4 Replies
Hi guys. Scott here. Am very new to this forum. I'm very recently diagnosed. Exposed just over 3 months ago. 3 weeks after infection (amongst all the other symptoms) I got tingling in my hands, then an all over hypersensitivity sensation (like... Read more »

Abacavir - Hypersensitivity - EPZICOM

Posted by Survivor, 2 Replies
David, I read your Email and brought the PDF forward. Dr. Ben was very watchful when I initially got started and had follow up calls to me regarding any problems if in deed I was blinded on the Abacavir. Either I am on it and am fine or I am not... Read more »

Neuropathy?

Posted by Anonymous, 1 Reply
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?

Read more »